Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 2, NWS San Angelo, TX

March 11, 202524 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 11, 2025, 12:57 PM CDT for 24 counties in Texas. It took effect at Mar 12, 2025, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2025, 12:57 PM CDT (17:57 UTC)
In effect from
Mar 12, 2025, 12:00 PM CDT
Expired
Mar 12, 2025, 8:00 PM CDT
In force
8 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3880 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS74 KSJT 111757
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1257 PM CDT Tue Mar 11 2025

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-121200-
/O.NEW.KSJT.WI.Y.0002.250312T1700Z-250313T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Fisk, Silver, Cross Plains, Sherwood,
Cleo, Hatchel, Carlsbad, Haskell, Broome, Eula, Coleman,
Koockville, London, Katemcy, Rotan, Lohn, Indian Creek, Wall,
Mason, Menard, Anson, Fort Mckavett, Ozona, Arden, Winters,
Rowena, Brownwood, Crews, Junction, Harkeyville, Baird, Mertzon,
Clyde, Lowake, Bronte, Cherokee, Ballinger, Fredonia, Trickham,
Telegraph, Erna, Roosevelt, Eldorado, Rochelle, Sweetwater,
Throckmorton, Hext, Benoit, Robert Lee, Valera, San Saba,
Barnhart, Truby, Sterling City, Chappel, Woodson, Stith,
Streeter, Funston, Voss, Voca, Abilene, Segovia, Loyal Valley,
Brady, Paint Rock, San Angelo, Roby, Eden, Pumphrey, Dudley,
Pontotoc, Albany, Stamford, Hamlin, Irby, Fife, Tennyson, Tuxedo,
Echo, Sanco, Live Oak, and Sonora
1257 PM CDT Tue Mar 11 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...All of west central Texas.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

21
2 follow-up statements
245 
WWUS74 KSJT 111913
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
213 PM CDT Tue Mar 11 2025

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-121200-
/O.EXT.KSJT.WI.Y.0002.250312T1700Z-250313T0100Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Fisk, Silver, Cross Plains, Sherwood,
Cleo, Hatchel, Carlsbad, Haskell, Broome, Eula, Coleman,
Koockville, London, Katemcy, Rotan, Lohn, Indian Creek, Wall,
Mason, Menard, Anson, Fort Mckavett, Ozona, Arden, Winters,
Rowena, Brownwood, Crews, Junction, Harkeyville, Baird, Mertzon,
Clyde, Lowake, Bronte, Cherokee, Ballinger, Fredonia, Trickham,
Telegraph, Erna, Roosevelt, Eldorado, Rochelle, Sweetwater,
Throckmorton, Hext, Benoit, Robert Lee, Valera, San Saba,
Barnhart, Truby, Sterling City, Chappel, Woodson, Stith,
Streeter, Funston, Voss, Voca, Abilene, Segovia, Loyal Valley,
Brady, Paint Rock, San Angelo, Roby, Eden, Pumphrey, Dudley,
Pontotoc, Albany, Stamford, Hamlin, Irby, Fife, Tennyson, Tuxedo,
Echo, Sanco, Live Oak, and Sonora
213 PM CDT Tue Mar 11 2025

...WIND ADVISORY NOW IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...All of west central Texas.

* WHEN...From noon to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

21
099 
WWUS74 KSJT 120658
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
158 AM CDT Wed Mar 12 2025

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-130100-
/O.CON.KSJT.WI.Y.0002.250312T1700Z-250313T0100Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Valera, Fife, Benoit, Lowake, Ballinger,
Koockville, Segovia, Eden, Stamford, Haskell, Mason, Brady, San
Saba, Hext, Sherwood, Funston, Eula, Dudley, Throckmorton, Ozona,
Telegraph, Mertzon, San Angelo, Clyde, Baird, Streeter, Trickham,
Erna, Tennyson, Fredonia, Irby, Brownwood, Rotan, Woodson,
Menard, Roby, Sterling City, Cleo, Sonora, Katemcy, Stith, Paint
Rock, Indian Creek, Rochelle, Wall, Coleman, Arden, Silver,
Eldorado, Live Oak, Voca, Bronte, Loyal Valley, Crews, Fort
Mckavett, Cross Plains, London, Albany, Junction, Harkeyville,
Robert Lee, Pumphrey, Tuxedo, Sweetwater, Fisk, Echo, Broome,
Anson, Roosevelt, Cherokee, Sanco, Carlsbad, Chappel, Pontotoc,
Voss, Hamlin, Winters, Barnhart, Lohn, Truby, Abilene, Hatchel,
and Rowena
158 AM CDT Wed Mar 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...A portion of West Central Texas.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph with higher gusts 
are occurring or expected. Winds this strong can knock down tree 
limbs and make driving difficult, especially for high profile 
vehicles. Secure loose outdoor objects.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Daniels

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:09 PM CDT, 48 minutes earlier. Its key messages:

  • Dry conditions with above-normal temperatures expected for the upcoming week.
  • Gusty winds anticipated for Wednesday, followed by stronger winds on Friday.
  • Increased potential for critical fire weather conditions across all of West Central Texas much of the upcoming week.
Area forecast discussion, Mar 11, 12:09 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1209 PM CDT Tue Mar 11 2025

...New AVIATION...

.KEY MESSAGES...

- Dry conditions with above-normal temperatures expected for the
  upcoming week.

- Gusty winds anticipated for Wednesday, followed by stronger
  winds on Friday.

- Increased potential for critical fire weather conditions across
  all of West Central Texas much of the upcoming week.

&&

.SHORT TERM...
(Today and tonight)
Issued at 406 AM CDT Tue Mar 11 2025

Higher pressure will set in across the region today. This means
warming temperatures can be expected. Highs will be in the lower
to middle 80s. Somewhat breezy southwest winds will be sustained
around 15 MPH with 25 MPH gusts. Expect lows tonight to drop into
the upper 40s to lower 50s. Some elevated fire weather concerns
are the only hazard for today as dry conditions will prevail.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 300 AM CDT Tue Mar 11 2025

The upcoming week looks to be breezy with well above-normal
temperatures and dry conditions.  Two significant shortwave troughs
are expected to impact the region this week. The first, on
Wednesday, will be a fast-moving southern stream system.  An
associated surface low will develop over the Panhandle by the
afternoon and push a Pacific-based cold front through the area.
Behind the front, chances are medium to high that strong winds of 20-
30 MPH with some gusts over 40 will occur.  This would meet Wind
Advisory criteria if it pans out.  After the system passes,
shortwave ridging aloft should move in for Thursday with
southwesterly winds of 15-20 MPH expected ahead of the next system,
which will be right on it's tail.  This next system is another,
deeper, trough moving onshore in the Pacific Northwest. This trough
will quickly become negatively tilted and help develop a rapidly-
deepening surface low over the central Plains.  Strong mid-level
winds of 60-100KT and 50KT at 850mb are anticipated which would
translate to 35-45 MPH winds at the surface.  This setup has
similarities to the system that produced high winds and blowing dust
last week but will continue to be monitored for significant changes.
Regardless, both of these systems could produce Critical to Extreme
fire weather conditions due to the strong winds and very dry
conditions.

For Saturday and into early next week, the strong system will move
northeastward into the upper Midwest.  Strong winds should diminish
and temperatures should lower to near-normal for this time of year.
Models bring yet another system on to the West Coast which could
produce strong southerly winds for Monday into Tuesday, but still no
rain chances during this time period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1208 PM CDT Tue Mar 11 2025

Expect VFR conditions for the next 24 hours. The south winds will
be little gusty this afternoon and become lighter tonight. Expect
stronger west winds Wednesday afternoon, beyond this TAF package.
Also, have added low level wind shear to the terminals for a few
hours late tonight and Wednesday morning.

&&

.FIRE WEATHER...
Issued at 426 AM CDT Tue Mar 11 2025

We are entering a period of dangerous fire weather conditions
across western Central Texas. We will see warming temperatures,
increasing winds (20-30 MPH sustained), very low humidity values
(5-15%), and dried fuels (i.e. dry and/or cured grasses). This
will pose Critical to Extreme fire weather conditions on
Wednesday. As a result of these critical conditions, we have
issued a Fire Weather Watch for Wednesday afternoon through
Wednesday evening. Looking ahead, Friday is another day of
significant concern. In fact, ERC percentiles are forecast to be in
the 80-90% range on Friday. We will also see even stronger winds
across the region. Any fires that develop this week will catch and
spread quickly. Outdoor burning is not recommended. Please check
back for updated forecasts and possible Red Flag Warnings.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     84  54  80  53 /   0   0   0   0
San Angelo  84  52  80  50 /   0   0   0   0
Junction    84  51  86  49 /   0   0   0   0
Brownwood   86  48  84  49 /   0   0   0   0
Sweetwater  84  53  79  51 /   0   0   0   0
Ozona       81  48  79  49 /   0   0   0   0
Brady       84  54  84  54 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-
Haskell-Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-
San Saba-Schleicher-Shackelford-Sterling-Sutton-Taylor-
Throckmorton-Tom Green.

&&

SHORT TERM...41
LONG TERM....SK
AVIATION...21

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:15 PM CDTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more32 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.